anyone been addicted to xanax?

T

the count

Well-known member
Joined
Jul 3, 2018
Messages
75
Location
England
#1
ive been taking 0.5mg twice a day(sometimes more on the weekend) for the past few months, i know its not a huge amount but when i dont have it i start to feel really paranoid and shaky. has anyone tapered off it ? i take other stuff aswell and feel ill when im sober im sick of it
 
vanish

vanish

Well-known member
Joined
Sep 29, 2014
Messages
1,710
Location
The Land of Oz
#3
I had a dear friend addicted to Xanax. She would revert to a childlike state whenever she took it (playing pranks and giggling like a child). Sadly polydrug use took her life after she was able to shake the Xanax. It cost her a lot of friends and supports, as her childlike ways meant she copped a ban from the support service aimed at helping her.
 
A

Alin05

Well-known member
Joined
Feb 2, 2019
Messages
56
Location
Romania
#4
Hi friend, I'm a former Xanax addict. Considering the very low dose you are using, I don't think it's the Xanax that makes you feel bad. You should start tapering xanax gradually, first by using only 0.25mg, then by using it only once a day. But I'm pretty sure it's the other drugs that make you feel bad. One of the reasons I became a Xanax addict it's exactly the fact that it never gave me unbearable withdrawal symptoms.
 
BleachedViolet

BleachedViolet

Well-known member
Joined
Mar 26, 2019
Messages
1,264
Location
Light from a dead star...
#6
Yes, for years. I used to take my whole script in like less than a week/a few days and then get withdrawal seizures. My memory is really spotty from the seizures.

Now it literally has no effect on me. I don't feel anything bc I've been on benzos for over 20 years.

Try to taper, PLEASE, so you don't seize up. Go down .25 every 3-4 days. Though I'm not a dr. You should taper under supervision.

Good luck, and stay strong. It's best to get out of the game for good. Don't go back once you're off, unless you genuinely need them...

You'll feel shaky for a while, even with tapering. Idk how long you've been on them, but the gaba receptors in your brain can take as long as 6 months or even longer with chronic/long-term use to readjust...

Be safe xx

:hug:
 
BleachedViolet

BleachedViolet

Well-known member
Joined
Mar 26, 2019
Messages
1,264
Location
Light from a dead star...
#7
Sorry, you said the past few months... I didn't mean to overlook that info. Still, taper gradually, though you're fortunate that it hasn't been in your system for a long time. I hope I didn't scare you with what I said above - you might feel excess anxiety or physically have mild shakiness for a few weeks tops, but idk what other meds you're on. Some SSRI's can lower your seizure threshold, for example, so please seek the guidance of your dr.

Good luck xx
 
A

Alin05

Well-known member
Joined
Feb 2, 2019
Messages
56
Location
Romania
#8
With benzodiazepines you develop tolerance very fast. Almost every month you must increase the dose to get the same effect. After 4 years of abuse I needed a lot more Xanax to achieve the same level of euphoria that I got from the amount I started on. That was the standard dose that sometimes I exceded. I knew someone who owned 2 drug stores so I had total acces to as much Xanax as I wanted. One day that person was arrested and 3 days later I went into convulsive status epilepticus and almost died because of my Xanax addiction.

Moderator's Note: Please note this post has been edited for safety reasons.
 
Last edited by a moderator:
BleachedViolet

BleachedViolet

Well-known member
Joined
Mar 26, 2019
Messages
1,264
Location
Light from a dead star...
#9
With benzodiazepines you develop tolerance very fast. Almost every month you must increase the dose to get the same effect. After 4 years of abuse I needed a lot more Xanax to achieve the same level of euphoria that I got from the amount I started on. That was the standard dose that sometimes I exceded. I knew someone who owned 2 drug stores so I had total acces to as much Xanax as I wanted. One day that person was arrested and 3 days later I went into convulsive status epilepticus and almost died because of my Xanax addiction.

Moderator's Note: Please note this post has been edited for safety reasons.
Same, I've taken a number of (number edited) pills and would feel nothing at one point. Im not saying that to brag, but as a warning and to agree with Alin05's point..

That's what gets you, you think they're not in your system, but abrupt cessation can lead to grand mal seizures and heart failure. I had my heart stop for a few seconds once and they had to shock me back to life... Afterwards, I couldn't remember my own name, year it was, country I was in, etc .. for days...

It's best to stop before tolerance builds, bc it builds quickly, like you point out.

I'm sorry for what you went through and a glad you're still here xx

Moderator's Note: Please note this post has been edited for safety reasons.
 
Last edited by a moderator:
mischief

mischief

Well-known member
Admin
Moderator
Joined
Dec 9, 2007
Messages
11,592
Location
The World
#10
Moderation Note

Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.
 
Last edited:
J

Jules5

Well-known member
Joined
Jan 27, 2019
Messages
805
Location
Florida
#11
I stopped taking my klonpin cold turkey and after 6 weeks of total insanity throughout my body I had to go back on them. i had been taking them over 6 years so it is pure agony. stop under supervision.
 
T

the count

Well-known member
Joined
Jul 3, 2018
Messages
75
Location
England
#12
Thanks for the advice guys I've been off then for a few weeks now but I've been drinking to help the withdrawal which I know is bad , sometimes I wanna take a few bars an escape but it doesn't help in the long run , I know some of you have been in heavier doses an it seems silly but i ve been taking it everyday including bigger doses an it felt horrible to try and be sober
 
T

the count

Well-known member
Joined
Jul 3, 2018
Messages
75
Location
England
#13
I had a dear friend addicted to Xanax. She would revert to a childlike state whenever she took it (playing pranks and giggling like a child). Sadly polydrug use took her life after she was able to shake the Xanax. It cost her a lot of friends and supports, as her childlike ways meant she copped a ban from the support service aimed at helping her.
I'm really sorry about your friend man I should have replied earlier I don't know what to say I hope youre okay
 
vanish

vanish

Well-known member
Joined
Sep 29, 2014
Messages
1,710
Location
The Land of Oz
#14
Not to worry Count, it was a while ago that this happened. I still miss her but the grief isn't as intense nowadays.
 

Similar threads